MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0374
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Airway Obstruction (1699); Low Oxygen Saturation (2477)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The glidescope bflex 5.0 single-use bronchoscope was returned to verathon for evaluation.The glidescope bflex 5.0 single-use bronchoscope was sent to verathon medical canada for root cause analysis.The reported event could not be replicated in sample testing.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
The customer reported that during a patient procedure, using a glidescope bflex 5.0 single-use bronchoscope, the distal tip (camera/light module) detached and remained lodged in the patient's distal trachea just above the carina.The anesthesiologist was able to advance the scope into the trachea, however after the inspection was complete, he encountered resistance on the insertion tube during extraction of the bronchoscope.As the patient began to desaturate, the anesthesiologist applied further force at which point the distal tip detached completely.The tip was removed utilizing endoscopic forceps with a fiberoptic scope.No delay in the procedure, use of a backup device, or harm to the patient or user was reported.

Brand Name
GLIDESCOPE BFLEX 5.0 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
MDR Report Key10280556
Report Number9615393-2020-00148
Device Sequence Number14109344
Product Code EOQ
UDI-Device Identifier00879123006332
UDI-Public(01)00879123006332(10)FS193600(17)200906
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2020
Device Model Number0570-0374
Device Catalogue Number0570-0375
Device Lot NumberFS193600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2020
Initial Report FDA Received Date07/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;